Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 96, NWS Seattle, WA

May 8, 2021

NWS Seattle, WA issued this small craft advisory at May 8, 2021, 2:41 PM PDT. It took effect at May 9, 2021, 2:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 8, 2021, 2:41 PM PDT (21:41 UTC)
In effect from
May 9, 2021, 2:00 PM PDT
Expired
May 10, 2021, 2:20 AM PDT
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

784 
WHUS76 KSEW 082141
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
241 PM PDT Sat May 8 2021

PZZ131-132-090545-
/O.NEW.KSEW.SC.Y.0096.210509T2100Z-210510T0600Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
241 PM PDT Sat May 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT SUNDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 2 PM to 11 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
6 follow-up statements
238 
WHUS76 KSEW 090305
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
805 PM PDT Sat May 8 2021

PZZ131-132-091115-
/O.CON.KSEW.SC.Y.0096.210509T2100Z-210510T0600Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
805 PM PDT Sat May 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
SUNDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 2 PM to 11 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
432 
WHUS76 KSEW 090922
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
222 AM PDT Sun May 9 2021

PZZ150-153-156-170-173-176-091730-
/O.EXB.KSEW.SC.Y.0096.210509T2200Z-210510T0600Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
222 AM PDT Sun May 9 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...From 3 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-132-091730-
/O.CON.KSEW.SC.Y.0096.210509T2100Z-210510T0600Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
222 AM PDT Sun May 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM PDT THIS EVENING...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 2 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
476 
WHUS76 KSEW 091551
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
851 AM PDT Sun May 9 2021

PZZ131-132-100000-
/O.CON.KSEW.SC.Y.0096.210509T2100Z-210510T0600Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
851 AM PDT Sun May 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM PDT THIS EVENING...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 2 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-100000-
/O.CON.KSEW.SC.Y.0096.210509T2200Z-210510T0600Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
851 AM PDT Sun May 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 11 PM PDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...From 3 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
177 
WHUS76 KSEW 092141
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
241 PM PDT Sun May 9 2021

PZZ131-132-100545-
/O.CON.KSEW.SC.Y.0096.000000T0000Z-210510T0600Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
241 PM PDT Sun May 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-100545-
/O.CON.KSEW.SC.Y.0096.210509T2200Z-210510T0600Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
241 PM PDT Sun May 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
771 
WHUS76 KSEW 100312
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
812 PM PDT Sun May 9 2021

PZZ131-132-101115-
/O.EXT.KSEW.SC.Y.0096.000000T0000Z-210510T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
812 PM PDT Sun May 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-101115-
/O.EXT.KSEW.SC.Y.0096.000000T0000Z-210510T1200Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
812 PM PDT Sun May 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
331 
WHUS76 KSEW 100920
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
220 AM PDT Mon May 10 2021

PZZ131-132-101730-
/O.CAN.KSEW.SC.Y.0096.000000T0000Z-210510T1200Z/
/O.NEW.KSEW.SC.Y.0097.210511T0000Z-210511T0800Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
220 AM PDT Mon May 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM PDT TUESDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 5 PM this afternoon to 1 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-101030-
/O.CAN.KSEW.SC.Y.0096.000000T0000Z-210510T1200Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
220 AM PDT Mon May 10 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas will remain below advisory criteria early this
morning, so the advisory has been cancelled. 

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 8, 8:32 AM PDT, 6 hours 9 minutes earlier.

Area forecast discussion, May 8, 8:32 AM PDT, 6 hours 9 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
832 AM PDT Sat May 8 2021

.UPDATE /0900 AM/...No major changes to the forecast this Saturday
morning. A weak warm front is currently situated off shore
resulting in increased cloudiness. As this front and the
associated low move eastward the area could see some light rain
showers later today. This system will slowly make its way out of
Western Washington Sunday morning giving way to less cloudy skies
later in the day and the start to the week.

The previous forecast with updated Marine and Aviation sections
are below.

Butwin

&&

.SYNOPSIS...A weak weather system will bring a little rain mainly
west of Puget Sound today. That system will break up and
dissipate as it moves inland tonight. An upper ridge will build
into the region early next week for sunnier warmer weather. The
ridge will break down in the second half of next week.

&&

.SHORT TERM /TODAY THROUGH MONDAY/...Remnants of an earlier
convergence are finally drifting into the Cascades this morning
and dissipating as an upper trough exits the region. A weak warm
front out ahead of some low amplitude upper ridging offshore will
brush the coastal waters later today and dissipate as it does so.
Apart from additional cloud cover today, it won't produce much
precipitation across the area. High temperatures will remain
unseasonably cool today in the 50s. Most of the rain will remain
west of Puget Sound until early this evening. A smattering of
light rain could reach the interior lowlands this evening as the
system falls apart, but it's not likely to add up to more than a few
hundredths of an inch.

Upper ridging offshore will gain some amplitude on Sunday, but
cloud cover will likely remain in place for most areas much of the
today. The prospect of a few peeks of late day sunshine will give
high temperatures a little nudge closer to normal. The upper ridge
will finally get some traction Sunday night and Monday with skies
clearing out and daytime highs edging toward climatological
normals.

.LONG TERM /TUESDAY THROUGH FRIDAY/...Tuesday and Wednesday are
shaping up to be the warmest and sunniest days of the week ahead
with upper ridging moving onshore. There is some model
disagreement on the strength of the ridge, but dry conditions and
slightly above normal temperatures look like a good bet. Upper
ridging is slated to break down toward the second half of the
week. There is, however, some doubt as to how quickly this will
happen. There's a decent spread in the Thursday/Friday timeframe
amongst ensemble members on temperatures. All in all, a trend
toward a cooler, more unsettled pattern looks possible just in
time for another weekend.  27

&&

.AVIATION...Northwesterly flow aloft into Sunday with a weak system
dissipating over the area tonight. Low level onshore flow continuing
for the remainder of the weekend.

Cigs generally VFR over much of the CWA this morning although
clusters of MVFR conditions exist around the greater Seattle area
and up into Snohomish County with cigs ranging 1500-2000. Cloud
bases expected to lift around 18-20Z, with widespread VFR conditions
remaining in place for much of the day...although conditions will be
expected to remain generally cloudy. Cigs expected to lower late
tonight and early Sunday morning with widespread MVFR conditions
expected at most terminals.

KSEA...Ceilings 1500-2000 feet rising to 3000-4000 feet this
afternoon and evening before falling again to around 2000 feet
overnight and into Sunday morning. Southerly winds 6 to 10 knots
through tonight. Felton/18

&&

.MARINE...Varying degrees of onshore flow will continue into the
first part of next week with high pressure over the coastal
waters.

Best chance for small craft advisory winds will be Sunday night in
the coastal waters and the Strait of Juan de Fuca. Will evaluate
this threat as 12Z data comes in and will weigh the prospects of a
headline with the afternoon forecast package. Felton/18

&&

.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...None.
&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.